Alert archive / California / High Surf Advisories in 2008

High Surf Advisory 8, NWS Eureka, CA

December 26, 2008

NWS Eureka, CA issued this high surf advisory at Dec 26, 2008, 8:34 AM PST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Dec 26, 2008, 8:34 AM PST (16:34 UTC)
Expired
Dec 26, 2008, 1:39 PM PST
In force
5 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS46 KEKA 261634
CFWEKA

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
834 AM PST FRI DEC 26 2008


CAZ001-002-262300-
/O.CAN.KEKA.SU.W.0003.000000T0000Z-081226T1700Z/
/O.NEW.KEKA.SU.Y.0008.081226T1634Z-081226T2300Z/
REDWOOD COAST-MENDOCINO COAST-
834 AM PST FRI DEC 26 2008

...HIGH SURF ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...
...HIGH SURF WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. THE
HIGH SURF WARNING HAS BEEN CANCELLED. 

LARGE AND LONG PERIOD NW SWELL WILL CONTINUE TO DIMINISH
TODAY...HOWEVER WAVES IN THE SURF ZONE WILL STILL BE UNUSUALLY
LARGE ESPECIALLY DURING THE MORNING HOURS WHEN HIGH TIDE IS
REACHED. BREAKER HEIGHTS OF 18 TO 23 FEET WILL OCCUR THIS
MORNING...WITH THE HIGHEST WAVES ALONG NORTHWEST FACING BEACHES.
WAVES WILL DIMINISH IN MAGNITUDE DURING THE DAY AND FALL BELOW
ADVISORY CRITERIA LATE TODAY.  

THOSE PLANNING ON VISITING AREA BEACHES TODAY ARE ADVISED
TO STAY CLEAR OF THE SURF ZONE AND AVOID JETTIES AND LOW LYING
AREAS ADJACENT TO THE BEACH. WAVES WILL CONTINUE TO RUN UP TO
PLACES NORMALLY CONSIDERED A SAFE DISTANCE FROM THE
WATER...AND POSSIBLY INTO ADJACENT PARKING LOTS.


$$

BURGER
1 follow-up statement
000 
WHUS46 KEKA 262139
CFWEKA

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
139 PM PST FRI DEC 26 2008


CAZ001-002-262245-
/O.CAN.KEKA.SU.Y.0008.000000T0000Z-081226T2300Z/
REDWOOD COAST-MENDOCINO COAST-
139 PM PST FRI DEC 26 2008

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE HIGH
SURF ADVISORY. 

WAVE HEIGHTS HAVE FALLEN BELOW ADVISORY CRITERIA AT MID AFTERNOON.
HOWEVER...SEAS REMAIN HIGH WITH LARGE BREAKERS STILL OCCURRING IN
THE SURF ZONE. BEACHGOERS ARE URGED TO REMAIN AWAY FROM JETTIES
AND TO EXERCISE CAUTION WHILE NEAR THE BEACH.

$$

MAB

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this high surf advisory went out at Dec 26, 3:45 AM PST, 4 hours 49 minutes earlier.

Area forecast discussion, Dec 26, 3:45 AM PST, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
345 AM PST FRI DEC 26 2008

.SYNOPSIS...NORTHWEST CALIFORNIA WILL BE IN BETWEEN RAIN AND
SNOW MAKING WEATHER SYSTEMS TODAY. A BRIEF BREAK IN RAIN IS
EXPECTED. A NEW FRONTAL SYSTEM OVER THE CENTRAL PACIFIC WILL
BRING INCREASING RAIN TONIGHT THROUGH SUNDAY.

&&

.SHORT TERM...TODAY THROUGH SUNDAY...SHOWER ACTIVITY HAS BEEN
DECREASING THROUGH THE NIGHT...PER RADAR AND SATELLITE IMAGERY.
SURGE OF COLD AIR WILL DIMINISH THIS MORNING...BUT A FEW SHOWERS
MAY STILL COME ASHORE THROUGH ABOUT MID MORNING. OVER-RUNNING CLOUDS
ASSOCIATED WITH A NEW FRONTAL SYSTEM WAS ALREADY CROSSING 130W AS OF
10Z. WARM/MOIST AIR ADVECTION ALONG WITH SOUTH/SOUTHWEST LOW LEVEL
FLOW WILL START TO INCREASE THIS AFTERNOON. WE SHOULD SEE LIGHT
OVER-RUNNING PRECIP DEVELOP OVER THE NORTHERN HALF OF THE FORECAST
AREA IN THE LATE AFTERNOON.

PRECIP COVERAGE AND INTENSITY WILL BE INCREASING OVER THE WEEKEND.
STORM THIS WEEKEND WILL BE WARMER...WITH THE AIR MASS ORIGINATING
FROM THE CENTRAL AND EASTERN PACIFIC OCEAN. HOWEVER...WITH LINGERING
MARITIME POLAR AIR OVER THE REGION...SNOW LEVELS SHOULD INITIALLY
START OUT RELATIVELY LOW THIS EVENING...WITH A FEW INCHES OF
SNOWFALL AS LOW AS 2000 FEET BY EARLY SATURDAY MORNING. WARM AND
MOIST AIR ADVECTION INCREASES OVER THE WEEKEND...AND LEVELS SHOULD
RISE TO 4000 FEET OR HIGHER ACROSS DEL NORTE AND HUMBOLDT COUNTIES.
TRANSITION TO A WARMER AIR MASS AND HIGHER SNOW LEVELS WILL TAKE
LONGER ACROSS EASTERN AND CENTRAL TRINITY COUNTY...AND LIGHT SNOW
ACCUMULATIONS MAY CONTINUE AS LOW AS THE 2000 FOOT MARK THROUGH
MIDDAY SATURDAY.

MORE SIGNIFICANT FORECAST ISSUE FOR THIS WEEKEND IS THE POTENTIAL
FOR HEAVY RAIN RATES ACROSS DEL NORTE AND NORTHERN HUMBOLDT
COUNTIES. A NEARLY STATIONARY FRONTAL BOUNDARY WILL SETUP OVER THE
WEEKEND AND SERVE AS THE FOCAL POINT FOR HIGH RAIN RATES ACROSS DEL
NORTE AND NORTHERN HUMBOLDT COUNTIES. NAM12 AND GFS DIFFER ON THE
AMOUNTS AND INTENSITY. FOR NOW WILL LEAN TOWARDS THE WETTER
GFS...WHICH HAS 7 TO 9 INCHES OF RAIN BY 12Z MONDAY ACROSS DEL NORTE
AND NORTHERN HUMBOLDT COUNTIES. FLOODING AND HYDRO IMPACTS CERTAINLY
LOOK POSSIBLE OVER THE WEEKEND. STAY TUNED FOR FURTHER STATEMENTS
AND IMPACTS. MONDAY AND TUESDAY MAY BE QUITE WET AS WELL. THE
CURRENT EXTENDED FORECAST LOOKS REASONABLE...WITH RAIN TAPERING
OFF TO A CHANCE OF SHOWERS ON TUESDAY AS COOLER AIR ARRIVES.
ADJUSTMENTS ARE NOT NECESSARY AT THIS TIME. DJB

.PREVIOUS LONG TERM...SUNDAY NIGHT THROUGH THURSDAY...THE EXTENDED
PORTION OF THE FORECAST PERIOD FEATURES A NEARLY ZONAL FLOW ALOFT
ALONG WITH A COUPLE OF SURFACE FEATURES PASSING THROUGH THE REGION.
ON MONDAY... HPC DEPICTS A SURFACE FRONT MOVING EAST OF THE AREA.
RAIN WILL TAPER OFF TO SHOWERS MONDAY NIGHT...WITH A CHANCE OF
SHOWERS CONTINUING THROUGH TUESDAY.  ANOTHER FRONT IS EXPECTED TO
BRING ADDITIONAL RAINFALL TUESDAY NIGHT AND WEDNESDAY WITH SHOWERS
LINGERING INTO THURSDAY.  SNOW LEVELS WILL BE AROUND 5000-7000
FEET THROUGH THE EXTENDED PERIOD. KL

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH THIS AFTERNOON WITH
OCCASIONAL MVFR CIG AND VIS IN SHOWERS AND PATCHY FG. SHOWERS WILL
CONTINUE TO DIMINISH IN COVERAGE THIS MORNING. SOUTHERLY WINDS WILL
INCREASE OVERNIGHT AS A WARM FRONT PUSHES ACROSS THE REGION. -RA/SN
WILL PRODUCE MVFR CONDITIONS BY THIS EVENING. BC

&&

.MARINE...LARGE SWELL CONTINUES TO PROPAGATE ACROSS NW CA WATERS
THIS MORNING. DEEP OCEAN SWELL AROUND 20 FT AT 16 SECONDS WILL
CONTINUE TO SUBSIDE TODAY. EXPECT SWELL TO SUBSIDE TO 15 TO 17 FT AT
14 SECONDS BY LATE MORNING SO...THE HAZARDOUS SEAS WARNING WILL
CONTINUE UNTIL 9 AM PST. WILL CONTINUE TO MONITOR UPSTREAM BUOY OBS
AS THIS MAY NEED TO BE PUSHED BACK BY A COUPLE OF HOURS AS SWELL MAY
REMAIN MARGINALLY ABOVE WARNING CRITERIA. SMALL CRAFT ADVISORIES ARE
LIKELY AGAIN BY SAT MORNING AS SOUTHERLY WINDS INCREASE ACROSS THE
REGION. BC

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
HIGH SURF WARNING UNTIL 9 AM PST FOR CAZ001-002.
HAZARDOUS SEAS WARNING UNTIL 9 AM PST FOR PZZ450-455-470-475.
SCA FOR WINDS UNTIL 6 AM PST FOR PZZ455-470-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Dec 26, 5:30 AM PST, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
530 AM PST FRI DEC 26 2008

CAZ001-271330-
REDWOOD COAST-
530 AM PST FRI DEC 26 2008

...HIGH SURF WARNING IN EFFECT UNTIL 9 AM PST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A WARNING FOR SURF REMAINS IN EFFECT UNTIL 900 AM PST TODAY.
SEE AWIPS PRODUCT /SFOCFWEKA/ OR WMO HEADER /WHUS46 KEKA/ FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MORE RAIN AND INCLEMENT WEATHER IS EXPECTED OVER THE WEEKEND.
RAIN MAY BE HEAVY AT TIMES.

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT
SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
EUREKA.

CAZ002-271330-
MENDOCINO COAST-
530 AM PST FRI DEC 26 2008

...HIGH SURF WARNING IN EFFECT UNTIL 9 AM PST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A WARNING FOR SURF REMAINS IN EFFECT UNTIL 900 AM PST TODAY.
SEE AWIPS PRODUCT /SFOCFWEKA/ OR WMO HEADER /WHUS46 KEKA/ FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MORE RAIN AND INCLEMENT WEATHER IS EXPECTED OVER THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT
SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
EUREKA.

CAZ003-004-076-271330-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
530 AM PST FRI DEC 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A FEW SNOW SHOWERS WILL LINGER EARLY THIS MORNING. ROAD
SURFACES WILL BE ICY AND SLICK THIS MORNING. LIGHT SNOW
WITH 1 TO 2 INCHES INCHES OF ACCUMULATION CAN BE EXPECTED
ABOVE 2000 FEET TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A WARMER STORM IS EXPECTED OVER THE WEEKEND...WITH HEAVY RAIN AT
TIMES ACROSS DEL NORTE AND NORTHERN HUMBOLDT COUNTIES.

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT
SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
EUREKA.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 1:26 PM PSTSmall Craft Advisory for WindsEKA3 days
Dec 26, 1:26 PM PSTSmall Craft Advisory for Hazardous SeasEKA5 days
Dec 26, 3:40 PM PSTWinter Weather AdvisoryEKA27 hr

Nearby

High Surf Advisories in California, 2008Every high surf advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.